Stability of a Markov-modulated Markov Chain, with application to a wireless network governed by two protocols

Serguei Foss, Vsevolod Shneer, Andrey Tyurlikov

Research output: Contribution to journalArticlepeer-review

Abstract

We consider a discrete-time Markov chain (Xt,Yt), t=0,1,2,..., where the X-component forms a Markov chain itself. Assume that (Xt) is Harris-ergodic and consider an auxiliary Markov chain Y^t whose transition probabilities are the averages of transition probabilities of the Y-component of the (X,Y)-chain, where the averaging is weighted by the stationary distribution of the X-component.
We first provide natural conditions in terms of test functions ensuring that the Y^-chain is positive recurrent and then prove that these conditions are also sufficient for positive recurrence of the original chain (Xt,Yt). The we prove a "multi-dimensional" extension of the result obtained. In the second part of the paper, we apply our results to two versions of a multi-access wireless model governed by two randomised protocols.
Original languageEnglish
Pages (from-to)208-231
Number of pages24
JournalStochastic Systems
Volume2
Issue number1
DOIs
Publication statusPublished - 2012

Fingerprint Dive into the research topics of 'Stability of a Markov-modulated Markov Chain, with application to a wireless network governed by two protocols'. Together they form a unique fingerprint.

Cite this